?

Log in

No account? Create an account
Eroticdreambattle [entries|archive|friends|userinfo]
Tony Grist

[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

A Query [Jan. 25th, 2014|09:15 am]
Tony Grist
Ailz points out that my mother started taking codeine round about the time her mind started fogging up. Codeine- an opiate- is notoriously a fogger up of minds. Could the two things be connected?
linkReply

Comments:
[User Picture]From: rosamicula
2014-01-25 05:32 pm (UTC)
This is a huge problem with geriatric care - the doling out of stronger drugs than are actually required - that has all sorts of unintended consequences. The worst of these is immunity to the painkilling effect of the drug/s, meaning they either have to up the dose or move her on to something stronger. The cruelty of this, for tough old birds who hang on, shall we say, means they often run out of painkilling drug effectiveness before they run out of the need for drugs.

Codeine makes me very slow of wit - I deffo couldn't teach history on it as it makes me 'lose' words and dates, though not everyone has that reaction.

If she is not in too much pain, she cold easily take 400mg of ibuprofen before bed and not notice the difference (though if she's been taking the codeine for ages she might get withdrawal headaches for a bit). The other nasy thing about codeine is, like all opiates, it makes one unpleasantly constipated.
(Reply) (Thread)
[User Picture]From: poliphilo
2014-01-25 06:27 pm (UTC)
Constipation isn't my mother's problem- rather the reverse.

She's been on codeine for about six months and only takes it once a day. I don't think she's addicted. Anyway, I propose withdrawing it straight away.
(Reply) (Parent) (Thread)